Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 12, 2011Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 12, 2011, 8:09 PM EDT for Martin County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2011, 8:09 PM EDT (00:09 UTC)
Expired
Oct 12, 2011, 8:45 PM EDT
In force
36 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS82 KMLB 130009
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
809 PM EDT WED OCT 12 2011

FLZ059-064-130045-
MARTIN-ST. LUCIE-
809 PM EDT WED OCT 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN
ST. LUCIE COUNTY...

* UNTIL 845 PM EDT.

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST WEST OF PALM 
CITY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE...PORT SALERNO...NETTLES ISLAND AND ROCKY POINT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2710 8013 2707 8043 2725 8046 2731 8025
      2729 8024 2732 8023 2732 8022 2725 8018
      2724 8018 2720 8016 2717 8016
TIME...MOT...LOC 0008Z 259DEG 12KT 2718 8034

$$
PB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:15 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Oct 12, 3:15 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT WED OCT 12 2011

.DISCUSSION...

TONIGHT...FEW LATE DAY SHRA COULD POP ALONG ECSB NEAR THE COAST
THROUGH AROUND SUNSET...EXPECT THESE...ALONG WITH ONGOING DIURNAL
SHRA OVER THE SERN CWA TO WEAKEN AND DISSIPATE A LITTLE AFTER
SUNSET. WHILE LOW CLOUDS WILL GRADUALLY DIMINISH...LARGE SWATH OF
MOSTLY OPAQUE HIGH CLOUDS WILL OVERSPREAD THE SRN 2/3 CWA A LITTLE
AFTER SUNSET.

THU...DEEP UPPER TROUGH EXTENDS FROM THE CANADIAN PRAIRIE DOWN INTO
THE NORTH CENTRAL GULF OF MEXICO. SOUTHWEST FLOW AHEAD OF THE TROUGH
WILL BRING GULF AND CARRIBEAN MOISTURE NE-WARD OVER THE PENINSULA
AHEAD OF A WEAK FRONTAL BDRY. PRECIPITABLE WATER VALUES IN THE 1.5
TO 2.0 RANGE AND WEAK IMPULSES IN THE SOUTHWEST FLOW AHEAD OF THE
TROUGH LOOK TO BE ENOUGH TO TRIGGER 30 POP THURSDAY AFTERNOON AND
A FEW HUNDREDTHS OF AN INCH OF RAIN. SOUTHERLY FLOW WILL HELP PUSH
HIGHS IN THE MID AND UPPER 80S.

THU NIGHT...UPPER TROUGH CLEARS FLORIDA WITH CLEARING SKIES IN THE
WEST THEN NORTHWEST FLOW ALOFT BEHIND THE FRONT. OVERNIGHT LOWS IN
THE 60S.

FRI-FRI NIGHT...NICE DAY AS NORTHWEST UPPER FLOW TRANSITIONS TO A
ZONAL FLOW FRI. MOSTLY SUNNY SKIES SHOULD HELP PUSH TEMPERATURES
INTO THE MID AND UPPER 80S. BOTH 12/00Z GFS AND ECMWF ARE TRYING TO
PULL MOISTURE FROM THE FLORIDA STRAITS AND THE CARRIBEAN NORTHWARD
OVER SOUTH FLORIDA AND STAYING JUST SOUTH OF CENTRAL FLORIDA MOST OF
SATURDAY WITH ONLY A SLIGHT CHANCE FOR SHOWERS OVER MARTIN COUNTY.

SAT-SUN...MOISTURE STARTS MOVING UP THE PENINSULA WHICH IS A CHANGE
FROM THE PREVIOUS 00Z RUNS OF THE GFS AND ECMWF. COORD WITH MFL
ABOUT GOING WITH HIGHER POPS AS MOISTURE MOVES UP THE PENINSULA.

MON AND TUE...CHANCE POPS EACH DAY AS DEEPER MOISTURE CONTINUES TO
MOVE NORTHWARD OVER CENTRAL AND IMPULSES ALOFT MOVING OVER CENTRAL
FLORIDA WILL BE ENOUGH TO TRIGGER SHOWERS AND ISOLATED STORMS.

&&

.AVIATION...BEST CHC FOR A FEW IFR TO MVFR VSBYS IN SHRA THROUGH 00Z
WILL BE AT VRB-FPR-SUA...WHERE SHRA ARE ALREADY IN THE VCTY. CHC FOR
AFTERNOON SHRA/TS...MAINLY DURG THE AFTN. EARLIEST ONSET WOULD LKLY
BE AT LEE-SFB-DAB...TWD 18Z.

&&

.MARINE...
THRU TONIGHT...SLOW DECLINE IN SEA HEIGHTS NEXT 24 HOURS WITH SEAS
RUNNING 3-4 FT NEAR SHORE AND 4-5 FT WELL OFFSHORE...WITH WAVE PDS
ABOUT 8 SEC.

FOR FRI-MON...SOUTHWEST TO WEST FLOW THU AND FRI SHIFTS TO THE NW
THEN NORTH OVERNIGHT FRI AND THEN NE THIS WEEKEND AS HIGH PRESSURE
BUILDS DOWN THE COASTAL WATERS. WINDS 15-20 KT OVERNIGHT SAT/SUN AS
HIGH PRESSURE BUILDS DOWN THE ATLC...WITH SOME BUILDING SWELL
INDICATED MON AS WINDS VEER MORE TO EASTERLY.

&&

.HYDROLOGY...
A RIVER FLOOD WARNING CONTINUES FOR SHINGLE CREEK NEAR CAMPBELL FOR
MINOR FLOODING. LEVELS HAVE REMAINED NEARLY STEADY OVER THE PAST 12
HOURS...AND BACKWATER AND/OR WATER RELEASES COULD POTENTIALLY BE
CONTRIBUTORS TO ADDITIONAL SLIGHT RISES. OTHERWISE THE CREEK LEVEL
SHOULD BEGIN A GRADUAL DECLINE THROUGH LATE WEEK.

A RIVER FLOOD WARNING ALSO CONTINUES FOR THE ST JOHNS RIVER ABOVE
LAKE HARNEY NEAR GENEVA. A CONTINUED STEADY RISE TO ACTION STAGE
IS EXPECTED SOMETIME ON THURSDAY...THEN REACHING MINOR FLOOD STAGE
BY THIS WEEKEND.

AFTER SOME ISSUES WITH THE RIVER GAGE...A RIVER STATEMENT HAS BEEN
ISSUED FOR THE SAINT JOHNS RIVER AT ASTOR. INDICATIONS ARE THAT THE
RIVER MAY HAVE PEAKED AT THAT LOCATION (2.5FT) SLIGHTLY BELOW FLOOD
STAGE (2.8FT) EARLIER THIS MORNING...WITH A SLIGHT FALL RECENTLY
INDICATED. HOWEVER...BECAUSE UPSTREAM GAGES ALONG THE SJR ARE STEADY
OR VERY SLOWLY RISING...A STEADY STATE NEAR BUT JUST BELOW ACTION
STAGE (2.5FT) IS INDICATED THROUGH THIS WEEKEND.

THE EFFORTS OF LAKE COUNTY EM OFFICE TO GET A MANUAL GAGE READING TO
US ON VERY SHORT NOTICE EARLIER TODAY WERE VERY MUCH APPRECIATED...AS
WERE THE QUICK REPAIRS TO THE GAGE BY USGS PERSONNEL. THE FORECASTS
COORDINATION AND INSIGHTS GIVEN TO US BY THE SOUTHEAST RFC SINCE THE
ONSET OF THIS EVENT HAVE ALSO BEEN A TREMENDOUS HELP. THX TO ALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  87  68  83 /  20  30  20  10
MCO  70  87  68  86 /  10  30  10  10
MLB  71  86  68  83 /  20  30  20  10
VRB  69  87  68  84 /  20  30  20  10
LEE  70  87  68  85 /  10  30  10  10
SFB  70  88  68  86 /  10  30  10  10
ORL  71  87  69  85 /  10  30  10  10
FPR  69  87  68  84 /  20  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...CRISTALDI
LONG TERM....WEITLICH
AVIATION...CRISTALDI
Hazardous weather outlook, Oct 12, 11:31 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1131 AM EDT WED OCT 12 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1131 AM EDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A FEW SHOWERS AND THUNDERSTORMS WILL FORM ACROSS EAST CENTRAL
FLORIDA THIS AFTERNOON...MAINLY SOUTH AND EAST OF THE INTERSTATE 4
CORRIDOR. STORMS WILL MOVE TO THE NORTHEAST AROUND 15 TO 20 MPH
TOWARD THE COAST AND OFFSHORE. THE MAIN STORM THREAT WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND
BRIEF HEAVY DOWNPOURS. DUE TO RECENT HEAVY RAINS... ANY STRONG
WIND GUSTS WITH STORMS COULD BLOW DOWN TREES... ESPECIALLY THOSE
WITH WEAKENED OR SHALLOW ROOT SYSTEMS.

.RIP CURRENT IMPACT...
A LINGERING EASTERLY SWELL AND FULL MOON WILL RESULT IN A MODERATE
RIP CURRENT DANGER AT AREA BEACHES TODAY. THE RECENT HIGH SURF
EVENT HAS CUT NUMEROUS CHANNELS IN THE SANDBARS JUST OFFSHORE...
INCREASING THE POTENTIAL FOR DANGEROUS RIP CURRENTS TO FORM. TAKE
THE ADVICE OF LOCAL BEACH PATROLS AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS WILL MOVE TOWARD THE NORTHEAST AROUND 15 TO
20 MPH TODAY AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
AROUND 35 KNOTS OVER INLAND LAKES AND THE INTRACOASTAL AND
NEARSHORE ATLANTIC WATERS THIS AFTERNOON.

.RIVER FLOOD IMPACT...
A RIVER FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING NEAR SHINGLE
CREEK AT CAMPBELL AND FOR THE SAINT JOHNS RIVER ABOVE LAKE HARNEY...
NEAR GENEVA. SHINGLE CREEK IS ABOVE FLOOD STAGE...AND THE SAINT
JOHNS ABOVE LAKE HARNEY IS FORECAST TO REACH ACTION STAGE THURSDAY
AND MINOR FLOOD STAGE OVER THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SWELLS WILL SUBSIDE THROUGH LATE WEEK BUT A RIP CURRENT DANGER WILL
PERSIST INTO THIS WEEKEND. A CHANCE FOR SHOWERS AND STORMS EXISTS
ON THURSDAY AND THEN DRIER AIR MOVES INTO THE REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO/WEITLICH

In the hours before

Special weather statement, Oct 12, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
809 PM EDT WED OCT 12 2011

FLZ059-064-130045-
MARTIN-ST. LUCIE-
809 PM EDT WED OCT 12 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN
ST. LUCIE COUNTY...

* UNTIL 845 PM EDT.

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST WEST OF PALM
CITY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE...PORT SALERNO...NETTLES ISLAND AND ROCKY POINT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2710 8013 2707 8043 2725 8046 2731 8025
      2729 8024 2732 8023 2732 8022 2725 8018
      2724 8018 2720 8016 2717 8016
TIME...MOT...LOC 0008Z 259DEG 12KT 2718 8034

PB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:05 PM EDTSpecial Weather StatementMLBVolusia40 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.